Thunderstorm Wind, Converse
- When
- August 12, 6:03 PM MST
- Where
- Converse County, 28 mi N of Douglas
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.150, -105.367
Wind gusts estimated from 60 to 70 mph.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 12, 2:01 PM MST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 301 PM MDT SAT AUG 12 2006 .SHORT TERM...WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE OVER MAINLY THE WEST AND NORTH PARTS OF THE CWA EARLY THIS AFTERNOON. THE ACTIVITY WILL DRIFT SLOWLY EAST THROUGH THE EVENING. THE SHOWERS AND STORMS ARE UNDER THE 500 MB TO 300 MB LAYER MOISTURE PLUME AND AHEAD OF A SHORTWAVE TROUGH CURRENTLY FROM NORTHEAST TO SOUTH CENTRAL WYOMING. EVEN THOUGH MANY PLACES WILL GET A SHOWER OR STORM THROUGH THE EARLY EVENING...ANY SEVERE WEATHER SHOULD BE CONFINED TO THE SOUTHEAST CORNER OF THE CWA. TRAINING AND FAIRLY SLOW MOVEMENT OF THE SHOWERS AND STORMS AND PRECIPITABLE WATER VALUES WELL OVER 100 PERCENT OF NORMAL WILL ALSO STILL RAISE THE CONCERN ABOUT HEAVY RAINFALL OVER THE EAST PART OF THE CWA THROUGH THE EARLY EVENING. THE MOISTURE PLUME GETS SHUNTED AWAY FROM THE CWA BY LATE EVENING AS THE SHORTWAVE TROUGH MOVES THROUGH AND THE PRECIPITATION SHOULD END AND SKIES CLEAR. FORECAST RAOBS FOR LATE TONIGHT AND FIRST THING SUNDAY MORNING IN THE NEBRASKA PANHANDLE INDICATE THE POSSIBILITY OF LOW CLOUDS AND FOG AND MAY ADD TO THE AFTERNOON PACKAGE. THE UPSTREAM TROUGH AXIS MOVES EAST OF THE CWA BY 06Z MONDAY WITH THE GFS SLIGHTLY FASTER AND PREFERRED BY NCEP. THE MID AND UPPER LEVEL MOISTURE PLUME WILL GENERALLY REMAIN SHUNTED TO OUR SOUTH...BUT BOTH THE NAM AND GFS CONTINUE TO PLACE THE SOUTHERN BORDER ON THE NORTHERN FRINGE OF CLOUDS AND QPF AREAS FOR SUNDAY AFTERNOON AND EVENING. THE SURFACE HIGH SLOWLY BUILDS INTO THE REGION SUNDAY AND SUNDAY NIGHT...WITH FORECAST RAOBS AGAIN HINTING AT THE POSSIBILITY OF LOW CLOUDS AND FOG LATE SUNDAY NIGHT OVER THE EAST PART OF THE CWA. TEMPERATURES WILL BE COOLER THAN IN RECENT DAYS AND WILL EVEN TRIM A FEW DEGREES OFF LOWS AND HIGHS THROUGH SUNDAY NIGHT. .LONG TERM...MON THROUGH SATURDAY. A FLAT UPPER RIDGE OVER THE REGION MON WILL MOVE EAST WHICH WILL ALLOW SOUTHWESTERLY FLOW ALOFT TO DEVELOP OVER THE AREA TUE. UPPER FLOW WILL REMAIN SOUTHWEST TO WEST SOUTHWEST WED THROUGH FRI BEFORE VEERING TO WESTERLY SAT. CLOSER TO THE GROUND...MODELS CONTINUE TO HINT AT A POOL OF MOISTURE MON OVER CO. WITH SURFACE UPSLOPE WINDS...MON WILL HAVE BELOW NORMAL TEMPERATURES WITH A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TUE WILL BE WARMER WITH A CHANCE OF LATE DAY CONVECTION PRIMARILY OVER THE MOUNTAINS. WARM TO HOT FOR WED AND THU WITH MORE MOISTURE WARRANTING GREATER COVERAGE OF STORM POPS BOTH DAYS. FRI WILL HAVE APPROXIMATELY NORMAL TEMPS WITH LATE DAY POPS WARRANTED OVER SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. MOISTURE WILL DECREASE LATE FRI INTO SAT WITH POPS SAT ONLY OVER THE HIGHEST MOUNTAINS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1003 AM MDT SAT AUG 12 2006 WYZ059>070-131200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1003 AM MDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING IN THE EARLY TO MID AFTERNOON AND MOST LOCATIONS CAN EXPECT AT LEAST A PERIOD OF THUNDERSTORMS. THE STORMS WILL DEVELOP WITHIN THE WIDESPREAD AREA OF SHOWERS THAT WAS ALONG AND WEST OF A LUSK TO LARAMIE LINE AT MID MORNING. THAT AREA WILL SLOWLY SPREAD EAST. THE INTENSITY OF THE STORMS WILL BE LIMITED BY THE CLOUD COVER...KEEPING THE TEMPERATURES DOWN SOME...AND A DRIER...WESTERLY SURFACE WIND. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...A PERIOD OF HEAVY RAINFALL...WIND GUSTS TO 45 MPH AND LIGHTNING. THE INDIVIDUAL STORMS WILL MOVE TO THE NORTHEAST AT 20 MPH AS THE ENTIRE AREA SPREAD SLOWLY EAST. THE STORMS WILL END IN THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT AND HIGH FIRE DANGER CONDITIONS WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-131200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1003 AM MDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP AND MOVE OVER THE WESTERN NEBRASKA PANHANDLE IN THE MID TO LATE AFTERNOON AND MOST LOCATIONS CAN EXPECT AT LEAST A PERIOD OF THUNDERSTORMS. THE STORMS WILL LIKELY PRODUCE SEVERE WEATHER TO THE EAST OF A CHADRON...BRIDGEPORT TO KIMBALL LINE. THE ATMOSPHERE OVER THAT AREA WILL BE MOIST AND UNSTABLE WITH FAVORABLE WIND SHEAR. THE STRONGER STORMS IN THAT AREA WILL PRODUCE LARGE HAIL...WIND GUSTS TO 60 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING. THE INDIVIDUAL STORMS WILL MOVE TO THE NORTHEAST AT 20 MPH AS THE ENTIRE AREA SPREAD SLOWLY EAST. THE STORMS WILL END BY MID EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT AND HIGH FIRE DANGER CONDITIONS WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY AFTER 2 PM EAST OF A CHADRON TO BRIDGEPORT TO KIMBALL LINE. WEILAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL 3 E COLTON 41.15N 102.80W
08/12/2006 E0.75 INCH CHEYENNE NE TRAINED SPOTTER
&&
JLHThe Cheyenne radar (KCYS), 227 km away, was scanning. The volume nearest the first event began at 01:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts estimated from 60 to 70 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525966.